Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 4, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jan 29, 2007, 3:55 AM CST for 18 counties in Nebraska. It took effect at Jan 29, 2007, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2007, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 29, 2007, 11:00 AM CST
- Expired
- Jan 29, 2007, 5:02 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 290955 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 355 AM CST MON JAN 29 2007 NEZ039>041-046>049-060>064-072>077-291800- /O.NEW.KGID.WI.Y.0004.070129T1700Z-070130T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 355 AM CST MON JAN 29 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING. WINDS WILL SHIFT NORTHWEST THIS MORNING AND INCREASE TO 25 TO 35 MPH. WIND GUSTS OF 40 TO 45 MPH WILL BE COMMON. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON AND FIRST PART OF THE EVENING PRIOR TO SUBSIDING TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$
2 follow-up statements
000 WWUS73 KGID 291752 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1152 AM CST MON JAN 29 2007 NEZ039>041-046>049-060>064-072>077-300200- /O.CON.KGID.WI.Y.0004.000000T0000Z-070130T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 1152 AM CST MON JAN 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. THE WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON AND EARLY THIS EVENING BEFORE SUBSIDING TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$
000 WWUS73 KGID 292302 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 502 PM CST MON JAN 29 2007 NEZ039>041-046>049-060>064-072>077-300015- /O.CAN.KGID.WI.Y.0004.000000T0000Z-070130T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 502 PM CST MON JAN 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW ADVISORY CRITERIA AND WILL CONTINUE TO GRADUALLY DECREASE IN SPEED TONIGHT. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:25 AM CST, 30 minutes earlier.
Area forecast discussion, Jan 29, 3:25 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
325 AM CST MON JAN 29 2007
.DISCUSSION...FOCUS IS ON STRONG WINDS TODAY. NORTHWEST FLOW ALOFT WAS
IN PLACE ACROSS THE CENTRAL PLAINS THIS MORNING WHILE AN UPPER LOW
PRESSURE SYSTEM WAS POSITIONED IN SOUTHEAST MANITOBA. THE UPPER
LOW PRESSURE SYSTEM WILL DIG SOUTH INTO MINNESOTA THEN INTO
WISCONSIN TODAY. AS THIS SYSTEM PUSHES SOUTH...ENERGY ON THE BACK
SIDE OF THE LOW WILL PUSH A COLD FRONTAL BOUNDARY SOUTH THROUGH
OUR REGION TODAY. THE SURFACE GRADIENT TIGHTENS WITH THE LOW TO
THE EAST AND BUILDING SFC RIDGE FROM THE NORTHWEST. THE LOW LEVEL
LAPSE RATES STEEPEN AND WINDS BECOME ALIGNED BY LATE MORNING. H85
WINDS AVERAGE NEAR 40KTS TODAY...AND UPSTREAM SFC WINDS IN THE
DAKOTAS AND MONTANA HAVE HAD GUSTS OF 30 TO 40KTS EARLY THIS
MORNING. GIVEN THE EXPECTED STRONG WINDS...A WIND ADVISORY WILL BE
IN EFFECT FOR OUR NEBRASKA COUNTIES GENERALLY ALONG AND NORTH OF
HIGHWAY 6. NEXT FOCUS FOR TODAY IS ON SNOW SHOWER OR FLURRY
POTENTIAL WITH ARRIVAL OF LOW CLOUDS AND SURGE OF ARCTIC AIR WITH FROPA.
LOW CLOUDS ARRIVE AND THICKEN AROUND OR SHORTLY AFTER THE 18Z TIME
FRAME AND IN PRESENCE OF FRONTOGENETIC FORCING AND
INSTABILITY...SOME SNOW SHOWERS OR FLURRIES WILL BE POSSIBLE
PARTICULARLY IN OUR NORTH TO O NORTHEAST COUNTIES GENERALLY
BETWEEN 18Z AND 00Z WHERE BETTER DYNAMICS RESIDE. POPS REMAIN LOW
FOR THIS WITH LITTLE IF ANY ACCUMULATION EXPECTED...HOWEVER VSBYS
WILL LIKELY LOWER DUE TO COMBINATION OF SNOW...FLURRIES IN
COMBINATION WITH THE STRONG WIND.
THE SURFACE RIDGE AXIS BUILDS SOUTHEAST INTO NEBRASKA BY EARLY
TUESDAY...WITH THE ARCTIC AIR REMAINING IN PLACE. TEMPERATURES
REMAIN VERY COLD WITH LOWS FORECAST IN THE SINGLE DIGITS. THE
SURFACE RIDGE AXIS SHIFT SOUTHEAST ON TUESDAY WITH HEIGHTS RISING
LATE IN THE DAY. TIMING OF DISLODGING THE ARCTIC AIR IS LATE
ENOUGH IN THE DAY TO KEEP HIGHS IN THE TEENS TO LOWER 20S. WILL
NEED TO MONITOR POTENTIAL FOR NON DIURNAL RISING TEMPS TUESDAY
NIGHT.
THE PATTERN REMAINS PROGRESSIVE ON WEDNESDAY WITH A SOUTHWEST
CONUS SYSTEM FILLING AS IT LIFTS OUT WHILE ANOTHER CLIPPER ARRIVES
FROM THE NORTHWEST. MORE MOISTURE IS DRAWN NORTH AHEAD OF THIS
SYSTEM AND SNOW CHANCES REMAIN IN THE FORECAST. STILL LOOKS LIKE
BETTER ACCUMULATIONS WILL BE TO OUR SOUTHEAST WHERE SOME PHASING
OF SYSTEMS MAY OCCUR. NO CHANGES WERE MADE TO PCPN CHCS FOR THIS
PERIOD AS DIFFERENCES STILL EXIST ON HOW THIS WILL UNFOLD.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR NEZ039>041-046>049-060>064-072>077.
KS...NONE.
&&Hazardous weather outlook, Jan 28, 4:19 AM CST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 419 AM CST SUN JAN 28 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 419 AM CST SUN JAN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.